Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 200, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 16, 2006, 9:56 PM CDT for Ida County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2006, 9:56 PM CDT (02:56 UTC)
- Expired
- Sep 16, 2006, 10:20 PM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Ida County, IA
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 5:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 170256
SVRFSD
IAC093-170330-
/O.NEW.KFSD.SV.W.0200.060917T0256Z-060917T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
956 PM CDT SAT SEP 16 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IDA COUNTY IN NORTHWEST IOWA
* UNTIL 1030 PM CDT
* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BATTLE CREEK TO 7 MILES SOUTH
OF BATTLE CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
IDA GROVE TO 9 MILES SOUTHWEST OF IDA GROVE...MOVING NORTHEAST AT
55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IDA GROVE AROUND 1000 PM CDT...
ARTHUR AROUND 1005 PM CDT...
GALVA AROUND 1010 PM CDT...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTHWEST
IOWA AND SOUTHWEST MINNESOTA.
LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
4253 9540 4239 9567
$$
CHAPMAN2 follow-up statements
000
WWUS53 KFSD 170314
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT SAT SEP 16 2006
IAC093-170330-
/O.CON.KFSD.SV.W.0200.000000T0000Z-060917T0330Z/
IDA IA-
1014 PM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR IDA COUNTY...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF GALVA TO
ARTHUR...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF STORM LAKE
TO IDA GROVE...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL IS MOST LIKELY IN AREAS AROUND ARTHUR THROUGH 1020
PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA.
LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
4253 9540 4239 9567
$$
CHAPMAN000
WWUS53 KFSD 170320
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SAT SEP 16 2006
IAC093-170330-
/O.CAN.KFSD.SV.W.0200.000000T0000Z-060917T0330Z/
IDA IA-
1020 PM CDT SAT SEP 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR IDA COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND EXITED THE COUNTY.
LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
4253 9540 4239 9567
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 5:35 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 16, 5:35 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 535 PM CDT SAT SEP 16 2006 .UPDATE...HAVE UPDATED TO ADD NEW TORNADO WATCH FOR REMAINDER OF EASTERN CWA. ALSO TO A LITTLE CLOSER LOOK AT WINDS OVERNIGHT AND DOES NOT APPEAR AS FAVORABLE FOR ADVISORY...SO HAVE CANCELLED WIND ADVISORY FOR TONIGHT...BUT MID SHIFT WILL STILL HAVE TO WATCH FOR POTENTIAL SUNDAY AFTERNOON IN WESTERN CWA. && .DISCUSSION... FAIRLY SIGNIFICANT WEATHER EVENT BEGINNING TO UNFOLD ACROSS THE AREA. LOW PRESSURE CENTERED OVER NORTHEASTERN SOUTH DAKOTA IS EXPECTED TO RAPIDLY INTENSIFY BETWEEN 23Z AND 02Z AS 120 KNOT JET STREAK ROUNDS THE BASE OF THE TROUGH. AS SPEED SHEAR INCREASES ACROSS THE AREA...EXPECTING SEVERE WEATHER THREAT TO INTENSIFY. STILL EXPECT TWO CONVECTIVE MODES THIS EVENING...WITH DISCRETE SUPERCELLS FORMING AHEAD OF MAIN CONVECTIVE LINE ALONG COLD FRONT. EXPECT POTENTIAL FOR TORNADOES...ESPECIALLY WITH DISCRETE CELLS. SEVERE WEATHER THREAT WILL EVOLVE INTO HAIL AND WIND THREAT AS CONVECTIVE LINE CATCHES UP TO DISCRETE CELLS ALONG THE FRONT. COLD PUSH FAIRLY STRONG LATE TONIGHT...AND HAVE DECREASED LOWS SLIGHTLY. AS COLD AIR ADVECTION TAKES OVER...STRONG WINDS FROM ALOFT SHOULD MAKE IT TO THE SURFACE AND WIND ADVISORY IN EFFECT LOOKS REASONABLE...THOUGH MAY START A LITTLE SOONER THAN WINDS BEGIN IN EARNEST. WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY AND MONDAY...ALTHOUGH GRADUALLY WEAKENING THROUGH TIME AS GRADIENT SLOWLY WEAKENS OVER THE AREA. STRONGEST PUSH OF COLD ADVECTION MOVES EAST OF OUR AREA BY 12Z HOWEVER DEEP MIXING OF WESTERLY FLOW COULD RESULT IN WIND ADVISORY RANGE GUSTS AGAIN IN THE WESTERN CWA BY SUNDAY AFTERNOON. HOWEVER... DUE TO COMPLEXITY OF ONGOING SITUATION...WILL NOT HEADLINE AT THIS TIME AND LEAVE THAT FOR THE MID SHIFT TO EXAMINE FURTHER. SHOWER CHANCES FROM PREVIOUS FORECAST STILL LOOKING GOOD ACROSS ESPECIALLY THE NORTHERN 2/3RDS OF THE CWA SUNDAY THROUGH MONDAY... LINGERING ACROSS SOUTHWEST MINNESOTA MONDAY NIGHT. TEMPS WILL BE QUITE COOL WITH HIGHS IN THE 50S MONDAY AND TUESDAY. IN THE LONGER RANGE...FAVORING THE ECMWF FOR BROAD SCALE FEATURES... AS IT HAS BEEN MORE CONSISTENT OVERALL THAN GFS WHICH HAS BEEN HAVING TIMING STRENGTH ISSUES IN TRANSITIONAL PATTERN. MIDWEEK SHOULD REMAIN DRY WITH WEAK RIDGING SURFACE AND ALOFT. SURFACE AND 850MB FRONT STRENGTHENS TO OUR SOUTH ON THURSDAY...THEN PIVOTS NORTHWARD INTO THE EASTERN CWA BY LATER FRIDAY/FRIDAY NIGHT AS UPPER TROUGH CARVES OUT IN THE WEST AND SHORTWAVE EJECTS OUT OF THE TROUGH INTO OUR AREA. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE SOUTHERN CWA LATER THURSDAY...THEN INCREASE MAINLY ACROSS THE CENTRAL/EAST THURSDAY NIGHT THROUGH FRIDAY NIGHT. HOWEVER...STILL KEEPING IN LOWER CHANCE RANGE FOR NOW DUE TO MODEL INCONSISTENCIES. NOT MUCH CHANGE TO TEMPS AT THIS POINT. KEEPING IN THE 60S FOR THE MOST PART WITH FRONT EXPECTED TO BE SOUTH OF THE AREA THROUGH MOST OF THE PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/JH
Hazardous weather outlook, Sep 16, 11:58 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1158 AM CDT SAT SEP 16 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1158 AM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THIS AFTERNOON AND RAPIDLY MARCH EAST. STRONG DAMAGING WINDS UP TO 80 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO THE POTENTIAL FOR MINI-SUPERCELLS EAST OF THE JAMES RIVER AHEAD OF THE MAIN CONVECTIVE LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL...DAMAGING WINDS...AND TORNADOES. INITIAL SUPERCELL DEVELOPMENT IS EXPECTED BETWEEN 330 PM AND 530 PM BETWEEN THE JAMES RIVER VALLEY AND THE INTERSTATE 29 CORRIDOR. THESE STORMS WILL MOVE INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA AFTER 5 PM. WIND AND FOG... WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 WILL DEVELOP BY LATER THIS AFTERNOON OVER THE REGION...THEN DIMINISH AFTER MIDNIGHT ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWESTERLY WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN SOUTHEASTERN SOUTH DAKOTA AFTER 3 PM...AND IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA AFTER 5 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Sep 16, 6:13 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 15 S CAVOUR 44.16N 98.04W
09/16/2006 SANBORN SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 16, 6:33 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 NE SALEM 43.78N 97.32W
09/16/2006 E1.00 INCH MCCOOK SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 16, 7:04 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 4 SE SALEM 43.68N 97.33W
09/16/2006 MCCOOK SD TRAINED SPOTTER
0413 PM HAIL 6 SW SALEM 43.66N 97.47W
09/16/2006 E1.75 INCH MCCOOK SD LAW ENFORCEMENT
GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
FARM HOUSE AND OUT BLUIDINGS DESTROYED BY TORNADO 2 MILES
SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0420 PM TSTM WND GST 5 SE SALEM 43.67N 97.32W
09/16/2006 E70.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
CANISTOTA EXIT
0443 PM HAIL S CHESTER 43.89N 96.93W
09/16/2006 E0.88 INCH LAKE SD EMERGENCY MNGR
0452 PM HAIL 4 NE PUKWANA 43.82N 99.13W
09/16/2006 E1.00 INCH BRULE SD TRAINED SPOTTER
0512 PM TORNADO 2 NNE KIMBALL 43.77N 98.94W
09/16/2006 BRULE SD LAW ENFORCEMENT
0547 PM HAIL 7 S MADISON 43.91N 97.11W
09/16/2006 E1.00 INCH LAKE SD EMERGENCY MNGR
COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.
0548 PM FUNNEL CLOUD 5 W RUTHTON 44.18N 96.20W
09/16/2006 PIPESTONE MN EMERGENCY MNGR
0550 PM HAIL 2 S PARKSTON 43.36N 97.99W
09/16/2006 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.
0610 PM TORNADO 15 S CAVOUR 44.16N 98.04W
09/16/2006 SANBORN SD TRAINED SPOTTER
0610 PM FUNNEL CLOUD 4 SE TYLER 44.24N 96.08W
09/16/2006 LYON MN EMERGENCY MNGR
0620 PM HAIL 5 NE SALEM 43.78N 97.32W
09/16/2006 E1.00 INCH MCCOOK SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 16, 7:23 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 4 SE SALEM 43.68N 97.33W
09/16/2006 MCCOOK SD TRAINED SPOTTER
0413 PM HAIL 6 SW SALEM 43.66N 97.47W
09/16/2006 E1.75 INCH MCCOOK SD LAW ENFORCEMENT
GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
FARM HOUSE AND OUT BLUIDINGS DESTROYED BY TORNADO 2 MILES
SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0418 PM TORNADO 3 W MONTROSE 43.70N 97.24W
09/16/2006 MCCOOK SD TRAINED SPOTTER
LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
CANISTOTA EXIT.
0420 PM TSTM WND GST 5 SE SALEM 43.67N 97.32W
09/16/2006 E70.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
CANISTOTA EXIT
0443 PM HAIL S CHESTER 43.89N 96.93W
09/16/2006 E0.88 INCH LAKE SD EMERGENCY MNGR
0452 PM HAIL 4 NE PUKWANA 43.82N 99.13W
09/16/2006 E1.00 INCH BRULE SD TRAINED SPOTTER
0453 PM TORNADO 1 N COLTON 43.80N 96.93W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0455 PM TORNADO 3 NE COLTON 43.82N 96.88W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0457 PM TORNADO 2 S CHESTER 43.87N 96.93W
09/16/2006 LAKE SD EMERGENCY MNGR
0505 PM TORNADO 1 E BROOKINGS 44.31N 96.77W
09/16/2006 BROOKINGS SD TRAINED SPOTTER
0512 PM TORNADO 2 NNE KIMBALL 43.77N 98.94W
09/16/2006 BRULE SD LAW ENFORCEMENT
0547 PM HAIL 7 S MADISON 43.91N 97.11W
09/16/2006 E1.00 INCH LAKE SD EMERGENCY MNGR
COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.
0548 PM FUNNEL CLOUD 5 W RUTHTON 44.18N 96.20W
09/16/2006 PIPESTONE MN EMERGENCY MNGR
0550 PM HAIL 2 S PARKSTON 43.36N 97.99W
09/16/2006 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.
0610 PM TSTM WND DMG 10 N FORESTBURG 44.17N 98.11W
09/16/2006 SANBORN SD TRAINED SPOTTER
TREES DOWN 10 MILES NORTH OF FORESTBURG.
0610 PM FUNNEL CLOUD 4 SE TYLER 44.24N 96.08W
09/16/2006 LYON MN EMERGENCY MNGR
0610 PM TORNADO 15 S CAVOUR 44.16N 98.04W
09/16/2006 SANBORN SD TRAINED SPOTTER
0620 PM HAIL 5 NE SALEM 43.78N 97.32W
09/16/2006 E1.00 INCH MCCOOK SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 16, 7:45 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
745 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 4 SE SALEM 43.68N 97.33W
09/16/2006 MCCOOK SD TRAINED SPOTTER
0413 PM HAIL 6 SW SALEM 43.66N 97.47W
09/16/2006 E1.75 INCH MCCOOK SD LAW ENFORCEMENT
GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
FARM HOUSE AND OUT BUILDINGS DESTROYED BY TORNADO 2 MILES
SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0418 PM TORNADO 3 W MONTROSE 43.70N 97.24W
09/16/2006 MCCOOK SD TRAINED SPOTTER
LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
CANISTOTA EXIT.
0420 PM TSTM WND GST 5 SE SALEM 43.67N 97.32W
09/16/2006 E70.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
CANISTOTA EXIT
0443 PM HAIL S CHESTER 43.89N 96.93W
09/16/2006 E0.88 INCH LAKE SD EMERGENCY MNGR
0452 PM HAIL 4 NE PUKWANA 43.82N 99.13W
09/16/2006 E1.00 INCH BRULE SD TRAINED SPOTTER
0453 PM TORNADO 1 N COLTON 43.80N 96.93W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0455 PM TORNADO 3 NE COLTON 43.82N 96.88W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0457 PM TORNADO 2 S CHESTER 43.87N 96.93W
09/16/2006 LAKE SD EMERGENCY MNGR
0505 PM TORNADO 1 E BROOKINGS 44.31N 96.77W
09/16/2006 BROOKINGS SD TRAINED SPOTTER
0512 PM TORNADO 2 NNE KIMBALL 43.77N 98.94W
09/16/2006 BRULE SD LAW ENFORCEMENT
0547 PM HAIL 7 S MADISON 43.91N 97.11W
09/16/2006 E1.00 INCH LAKE SD EMERGENCY MNGR
COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.
0548 PM FUNNEL CLOUD 5 W RUTHTON 44.18N 96.20W
09/16/2006 PIPESTONE MN EMERGENCY MNGR
0550 PM HAIL 2 S PARKSTON 43.36N 97.99W
09/16/2006 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.
0610 PM TORNADO 15 S CAVOUR 44.16N 98.04W
09/16/2006 SANBORN SD TRAINED SPOTTER
0610 PM FUNNEL CLOUD 4 SE TYLER 44.24N 96.08W
09/16/2006 LYON MN EMERGENCY MNGR
0610 PM TSTM WND DMG 10 N FORESTBURG 44.17N 98.11W
09/16/2006 SANBORN SD TRAINED SPOTTER
TREES DOWN 10 MILES NORTH OF FORESTBURG.
0620 PM HAIL 5 NE SALEM 43.78N 97.32W
09/16/2006 E1.00 INCH MCCOOK SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 16, 8:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 4 SE SALEM 43.68N 97.33W
09/16/2006 MCCOOK SD TRAINED SPOTTER
0413 PM HAIL 6 SW SALEM 43.66N 97.47W
09/16/2006 E1.75 INCH MCCOOK SD LAW ENFORCEMENT
GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
FARM HOUSE AND OUT BUILDINGS DESTROYED BY TORNADO 2 MILES
SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0415 PM TORNADO 5 S SALEM 43.65N 97.39W
09/16/2006 MCCOOK SD EMERGENCY MNGR
TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81
0418 PM TORNADO 3 W MONTROSE 43.70N 97.24W
09/16/2006 MCCOOK SD TRAINED SPOTTER
LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
CANISTOTA EXIT.
0420 PM TSTM WND GST 5 SE SALEM 43.67N 97.32W
09/16/2006 E70.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
CANISTOTA EXIT
0443 PM HAIL S CHESTER 43.89N 96.93W
09/16/2006 E0.88 INCH LAKE SD EMERGENCY MNGR
0452 PM HAIL 4 NE PUKWANA 43.82N 99.13W
09/16/2006 E1.00 INCH BRULE SD TRAINED SPOTTER
0453 PM TORNADO 1 N COLTON 43.80N 96.93W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0455 PM TORNADO 3 NE COLTON 43.82N 96.88W
09/16/2006 MINNEHAHA SD TRAINED SPOTTER
0457 PM TORNADO 2 S CHESTER 43.87N 96.93W
09/16/2006 LAKE SD EMERGENCY MNGR
0505 PM TORNADO 1 E BROOKINGS 44.31N 96.77W
09/16/2006 BROOKINGS SD TRAINED SPOTTER
0512 PM TORNADO 2 NNE KIMBALL 43.77N 98.94W
09/16/2006 BRULE SD LAW ENFORCEMENT
0547 PM HAIL 7 S MADISON 43.91N 97.11W
09/16/2006 E1.00 INCH LAKE SD EMERGENCY MNGR
COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.
0548 PM FUNNEL CLOUD 5 W RUTHTON 44.18N 96.20W
09/16/2006 PIPESTONE MN EMERGENCY MNGR
0550 PM HAIL 2 S PARKSTON 43.36N 97.99W
09/16/2006 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.
0602 PM HAIL 1 W FLANDREAU 44.05N 96.62W
09/16/2006 M0.75 INCH MOODY SD TRAINED SPOTTER
0610 PM TSTM WND DMG 10 N FORESTBURG 44.17N 98.11W
09/16/2006 SANBORN SD TRAINED SPOTTER
TREES DOWN 10 MILES NORTH OF FORESTBURG.
0610 PM FUNNEL CLOUD 4 SE TYLER 44.24N 96.08W
09/16/2006 LYON MN EMERGENCY MNGR
0610 PM TORNADO 15 S CAVOUR 44.16N 98.04W
09/16/2006 SANBORN SD TRAINED SPOTTER
0620 PM HAIL 5 NE SALEM 43.78N 97.32W
09/16/2006 E1.00 INCH MCCOOK SD TRAINED SPOTTER
0635 PM TSTM WND GST DE SMET 44.39N 97.55W
09/16/2006 E60.00 MPH KINGSBURY SD TRAINED SPOTTER
0635 PM HAIL DE SMET 44.39N 97.55W
09/16/2006 E0.88 INCH KINGSBURY SD TRAINED SPOTTER
0702 PM TSTM WND GST 1 NE BADGER 44.50N 97.20W
09/16/2006 E60.00 MPH KINGSBURY SD TRAINED SPOTTER
TREE BRANCHES DOWN.
0705 PM HAIL 5 W FLANDREAU 44.05N 96.70W
09/16/2006 E0.88 INCH MOODY SD TRAINED SPOTTER
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:24 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 36 min |
| Sep 16, 9:22 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.